Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 07-20-2009, 12:44 PM   #1  
Trying so hard....
Thread Starter
 
MugCanDoIt's Avatar
 
Join Date: Mar 2007
Posts: 1,350

S/C/G: 298/298/145

Height: 5'7"

Question Tanning bed while on medication...anybody have a skin reaction?

Im on metformin, Paxil, Wellbutrin, and Spirolactone. All of them say stay out of the sun or tanning beds due to a reaction you may have.

Has anybody had this experience?
MugCanDoIt is offline   Reply With Quote
Old 07-20-2009, 01:24 PM   #2  
DaniGirl
 
dnm801's Avatar
 
Join Date: Oct 2007
Location: Maryland
Posts: 18

S/C/G: 243.2/218.9/150

Height: 5'3

Default

Quote:
Originally Posted by MugCanDoIt View Post
Im on metformin, Paxil, Wellbutrin, and Spirolactone. All of them say stay out of the sun or tanning beds due to a reaction you may have.

Has anybody had this experience?
I went tanning while on Wellbutrin and didn't have any reactions, not sure about the other medications....
dnm801 is offline   Reply With Quote
Old 07-20-2009, 01:31 PM   #3  
Happy Plodder
 
Rosinante's Avatar
 
Join Date: Feb 2007
Location: UK
Posts: 5,006

S/C/G: 238/158.9/138

Height: 5'2"

Default

Don't know what those meds are but I got a skin reaction (melasma) from the sun + bc meds, over 10 years ago now but still, if I go out in summer sun without factor 50, I get this hyper-pigmentation down the sides of my face like Abraham Lincoln's sideburns. It stays with me until the skin cells renew.

*****TMI ALERT*****

The relationship I went on the bc meds for never got to that point ~ all I've got to show for him are the sideburns!
Rosinante is offline   Reply With Quote
Old 07-20-2009, 01:59 PM   #4  
Trying so hard....
Thread Starter
 
MugCanDoIt's Avatar
 
Join Date: Mar 2007
Posts: 1,350

S/C/G: 298/298/145

Height: 5'7"

Default

Quote:
Originally Posted by Rosinante View Post
Don't know what those meds are but I got a skin reaction (melasma) from the sun + bc meds, over 10 years ago now but still, if I go out in summer sun without factor 50, I get this hyper-pigmentation down the sides of my face like Abraham Lincoln's sideburns. It stays with me until the skin cells renew.

*****TMI ALERT*****

The relationship I went on the bc meds for never got to that point ~ all I've got to show for him are the sideburns!
Abraham Lincoln's sideburns......... bless your heart...
MugCanDoIt is offline   Reply With Quote
Old 07-20-2009, 02:57 PM   #5  
Never want to go back!
 
CLCSC145's Avatar
 
Join Date: Apr 2006
Posts: 2,804

S/C/G: 338.4/190.8/165

Height: 6 ft

Default

Ailidh, you are so funny!!!!

Mug, sweetheart, I think this is another in a LONG LINE of good reasons to stay out of the tanning bed. Why tempt fate? I only say this because I like you and want you to be healthy in all respects!

Last edited by CLCSC145; 07-20-2009 at 02:57 PM.
CLCSC145 is offline   Reply With Quote
Old 07-20-2009, 03:00 PM   #6  
Senior Member
 
bitetoobreakkskin's Avatar
 
Join Date: Apr 2009
Location: new braunfels tx
Posts: 362

S/C/G: 273/ticker/140

Height: 5'4

Default

i am on metformin as well and since i started the meds if my face even gets hot, it stays red for abt 3 hrs..i dont think i would tempt it by getting in a tanning bed! i mean, i have really sensitive skin though so it might be different for you. ive noticed blotchiness on my arms as well since i started the meds.
bitetoobreakkskin is offline   Reply With Quote
Old 07-20-2009, 06:52 PM   #7  
Senior Member
 
bacilli's Avatar
 
Join Date: Feb 2009
Posts: 572

Height: 5'6"

Default

I never had an issue with tanning and medications. I personally tan, and know it's terrible for me, so I won't tell you not to tan. My suggestion if you decide to is that you do baby steps until you're sure how you'll react. It'll also help you make sure you don't burn. Usually the "reaction" with medications and tanning is that it's easier to burn with some medications. I currently don't take any, but in the past have burned myself to a crisp from using a body lotion that contained bergamot - which I LOVE, but is widely known to make you more sensitive to the sun.
bacilli is offline   Reply With Quote
Old 03-18-2010, 11:49 PM   #8  
Junior Member
 
leedavis's Avatar
 
Join Date: Mar 2010
Posts: 3

Default

Quote:
Originally Posted by MugCanDoIt View Post
Im on metformin, Paxil, Wellbutrin, and Spirolactone. All of them say stay out of the sun or tanning beds due to a reaction you may have.

Has anybody had this experience?
Some may experience an adverse reaction on this but some may not. I think it depends on the physique or your own body structure and immunity, the type or strength of the Tanning Bed Bulbs, or the outside temperature. I think it would be better if you would consult your physician who gave you the prescription. She/He might have a better explanation or answer on this. Also, keep in mind that anything in excess, oftentimes, is not good.
leedavis is offline   Reply With Quote
Old 04-05-2010, 11:16 PM   #9  
Member
 
mrsmoore's Avatar
 
Join Date: Feb 2010
Location: Where the redwoods meet the sea.
Posts: 39

S/C/G: 178/see ticker/120????

Height: 5'2"

Default

I took paxil and didn't have any reaction in a tanning bed.
mrsmoore is offline   Reply With Quote
Old 04-08-2010, 08:13 PM   #10  
~*~ ALLI ~*~
 
GlitterQueen's Avatar
 
Join Date: Dec 2005
Location: Chicago, IL
Posts: 2

Default

Quote:
Originally Posted by CLCSC145 View Post
Ailidh, you are so funny!!!!

Mug, sweetheart, I think this is another in a LONG LINE of good reasons to stay out of the tanning bed. Why tempt fate? I only say this because I like you and want you to be healthy in all respects!
I have to say I agree with this. I was a long time tanning bed user until diagnosed with Melanoma Jan 2010. I had surgery to remove it and trust me, I knew tanning could cause skin cancer. What I didn't know is how deadly skin cancer is. Please get regular body checks. There are many great sunless tanners out there too.
GlitterQueen is offline   Reply With Quote
Old 04-08-2010, 09:02 PM   #11  
Senior Member
 
kaplods's Avatar
 
Join Date: Jul 2003
Location: Wausau, WI
Posts: 13,383

S/C/G: SW:394/310/180

Height: 5'6"

Default

I am on meds that make me more sensitive to the sun. I was always sensitive anyway, as I'm very fair and even as a child could get a sunburn in 30 minutes (now it's aout 15).

I slather on the highest sunscreen I can get.

On the meds I also notice that I'm more prone to overheating and getting heat illness (not fullblown heatstroke or heatstress, because I know the symptoms and get inside and cool down when I experience them).

Whaever you do, listen very closely to your body and use common sense.
kaplods is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:26 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.